That is an age-old marketing ploy. Those who still tout DHEA have no real proof of DHEAâ€™s effect. The effect is supposed to be subtle, developing over a prolonged period of use. Classic marketing. Itâ€™s an ongoing lesson on commercial interests: as long as some people make money from other peopleâ€™s perception that a certain substance will enhance oneâ€™s sexual pleasure and function, then this perception will be propagated on and on (even by those who know that itâ€™s just a placebo effect). A decline of DHEA levels may occur along with decine in sexual function. But there are thousands of other aspects, and they do not disappear by just correcting a decline of DHEA plasma levels. That DHEA has many useful functions in the body does not mean that by just supplying more DHEA, or testosterone, or (fill in the blank), all of these functions will be improved.<p>[This message has been edited by conner (edited 27 October 2003).]
I've submitted this reply a few times, but it doesn't seem to be taking. If it ends up showing up several times, I apologize.<P>I think the only thing for me really to try at this point is to go off the bc for awhile and see if it changes anything. I did try DHEA for about a month (25mg dose, daily) and it didn't seem to do much. Perhaps I didn't take it long enough. However, I would rather not have to keep adding herbs and pills -- I don't want to have to take them forever, especially if I don't know what their long-term effects are.<P>
Dawn, that certainly makes the most sense. <P> <BLOCKQUOTE><font size="1" face="Verdana, Arial">quote:</font><HR><font face="Verdana, Arial" size="2">Originally posted by dawn88:<BR><B>I think the only thing for me really to try at this point is to go off the bc for awhile and see if it changes anything. I did try DHEA for about a month (25mg dose, daily) and it didn't seem to do much. Perhaps I didn't take it long enough. However, I would rather not have to keep adding herbs and pills -- I don't want to have to take them forever, especially if I don't know what their long-term effects are.</B></font><HR></BLOCKQUOTE><P>
Dawn,<P>A friend of mine used to have bad period pains, cramping, etc., sometimes so bad that she had to go to bed. She went to an acupuncturist - I think she had several sessions over a few weeks - and the problems went away permanently. Might be worth a shot.<P>Mavis.
Also, there are medications on the market specifically for really bad PMS, including (but not limited to): aqueous progesterone suppositories and low dose danazol(side effects include some acne and fluid retention, both treatable). I believe there are several others, as well. I am not sure on all the side-effects, etc., but it may be something to do some research on and discuss with your doctor if going off the pill causes serious issues.<P>Other things that can help" *Eat six small meals at regular three-hour intervals, high in complex carbohydrates and low in simple sugars. This helps to maintain a stead blood glucose level and avoid energy highs and lows.<P>*Substantially reduce and eliminate use of caffeine, alcohol, salt, fats, and simple sugars to reduce bloating, fatigue, tension and depression.<P>*Daily supplemental vitamins and minerals may be administered to relieve some PMS symptoms. A multivitamin with B6(100 mcg), B complex, magnesium (300mg), Vitamin E (400 IU) and vitamin C (1000 mg) may be recommended to alleviate irritability, fluid retention, joint aches, breast tenderness, anxiety, depression and fatigue. Be sure to check with your doctor before taking any medication for PMS.<P>*Exercise is helpful for PMS because it reduces stress and tension, acts as a mood elevator, provides a sense of well-being and improves blood circulation by increasing natural production of beta-endorphins. It is recommended, if your physician so advises, to exercise at least three times weekly for 20-30 minutes. Aerobics, walking, jogging, bicycling and swimming are a few of the suggested ways to exercise." Link available upon request by email. That said, controlled studies haven't shown B6 has much effect.<P>[This message has been edited by dona1 (edited 28 October 2003).]<BR><p>[Note: This message has been edited by NEWSHE Moderator]
When I was on the pill, I constantly suffered from low sex drive, but after I finally made the decision to stop taking them, I got an IUD. For the first couple months I had spotting, but after that it was fine, now I have a very normal and exciting drive, and I was really glad I stopped with the pills. I did try ever pill available even the lowest does etc. But just know that when you get an IUD you really need to be in a serious relationship, because having the IUD can lead to an increased risk of stds is you have more than one partner, or change partners ofter! Hope that helps some!
Princess,<BR>Which IUD did you get? I've been reading up on Mirena, but considering the cost I'm not quite sure if I want to go that route. Are you using the copper IUD or one that secretes progestin (I think that's the right one)?<P>I've also seen it recommended that IUDs work better for women who have already had at least one child. Do you have any children and, if not, was it painful when you had the IUD inserted?
Um..NEWSHE moderator, are we not allowed to refer at all to anyone on this board besides the Bermans? I didn't link/address/phone/etc. of the doctor I quoted, I simply gave his name and credentials. Are we not allowed to cite studies or books using this type of information any longer, so long as we're not recommending a provider? I thought it was acceptable to give the origin of a quote, study, or book excerpt/author--just not to discuss providers? Am I missing something?<P><BR>* Moderator's Note: For policy reasons we are not allowed to post quotes or book excerpts with the authors names. If readers need to know the source perhaps they can e-mail you for more information.<p>[Note: This message has been edited by NEWSHE Moderator]
Dawn88, I got the 10 year IUD, there are only 2 kinds the 5 year and the 10 year. I already had 2 kids. I got mine about a year ago. If you get one make sure the doctor knows how to insert them, mine did, but she hadnt done one in years, so the first time she tried, I literally about fell off the table it hurt so bad. But she said flat out, she needed to try again at a later date, after she practiced a few times, with what she practiced I have no idea, but when I went back the next month, it was fine and not painful. I think what it was, her and I were both nervous about it, and it made me tense and her tense probably also. I had spotting for a few months after I got it, and was so concerned about it, but I think I would have been less concerned if I wouldnt have went through the trouble with the intial appointment. I really love mine, and am really glad I made the choice. I know people who have had them before they had kids and after they had them, and they all felt the same as me. Happy with the decision.
Princess,since yours is a 10 year I assume its a copper IUD. Is your menstrual flow heavier now because of it? I'm interested in getting one and I understand that increased menstrual flow maybe one of the side effects.
Honestly it depends, sometimes it is heavier, but for the most part it is the same. Really whatever type of period you normally would have without any type of birthcontrol help, would be what you will have. I will say things like migranes and stuff that I used to suffer from, are now only a occasional thing. For me I am really thrilled with my choice, but it really depends on your own body and menstrual cycles.
All material provided on the pages located in the Vibrance Network domains are provided for educational purposes only and are not intended to be a substitute for professional medical advice. Always consult your own physician regarding the applicability of any information on this site with respect to your symptoms or medical condition. Using this site assumes you have read and agreed to the disclaimer.